Hail, Banner
- When
- July 1, 3:45 PM MST
- Where
- Banner County, 18 mi SW of Harrisburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.366, -103.996
A severe thunderstorm drifted along the Wyoming/Nebraska border and produced some large hail in that area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm drifted along the Wyoming/Nebraska border and produced some large hail in that area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 2:30 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SUN JUL 1 2007 .SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA. THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING. TIMING OF WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF DEVELOPING CU. WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE FAR SRN PART OF THE CWA FOR EARLY THIS EVENING. OTHERWISE UPPER RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY. CAPPING SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED. THE 4TH HOLIDAY STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA. RETURN ESE SURFACE WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM KLAR-KEAN-KCYS. LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT ALL THAT GREAT. KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO EASTERN CWA. ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST AREA. DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN. UPPER RIDGE WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT BEFORE FLATTENING SOME ON SATURDAY. SO...TEMPS WILL BE WARMER BOTH DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI. FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER WEAK COLD FRONT MOVING THROUGH. RETURN FLOW BEHIND THIS FRONT ON SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT SUN JUL 1 2007 WYZ059>063-065-0201100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- LARAMIE VALLEY- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066>070-0201100- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-0201100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 72 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30964.